MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534590
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the biliary performed on (b)(6) 2021.During the procedure, the stent failed to deploy and was stuck in the delivery system.When the physician pulled hard the delivery system, the guide catheter and the push catheter was bent.Another advanix rx biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of guide catheter detached/separated.Please see block for full investigation details.
 
Additional Manufacturer Narrative
(b)(4).The returned advanix-naviflex biliary was analyzed, and a visual evaluation noted that the guidewire was returned inside of the delivery system and it was stuck.The push catheter, guide catheter and pull wire were kinked.Microscope inspection revealed that the suture hole of the push catheter was torn.It was also observed that the pull wire cap was detached.Part of the guide catheter was detached with the stent loaded.The stent was deformed.The push catheter was torn.Media inspection confirmed the kink on the pull wire and it was observed that the pull wire cap was detached as well.No other issues were noted.The reported event was confirmed.According to product analysis, some technique applied during procedure and/or even tortuous anatomy or tight stricture may have contributed on the kinks along the push catheter, this would have caused resistance during the retraction of the pull wire which may have taken the user to apply an extra force while pulling it, this caused the kinks on the pull wire, the detach of the pull wire cap and even tearing the push catheter, as consequence of those conditions the stent was unable to be deployed and the tough movement experimented during the procedure may have affected the overall conditions of the delivery system, causing the detachment and kinks of the guide catheter and also tearing the suture hole, at the end anatomical factors plus the technique applied during the procedure may have caused the deformation of the stent.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13278773
Report Number3005099803-2021-08166
Device Sequence Number4861854
Product Code FGE
UDI-Device Identifier08714729787143
UDI-Public08714729787143
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2023
Device Model NumberM00534590
Device Catalogue Number3459
Device Lot Number0026943252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2021
Initial Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown